MAUDE Adverse Event Report: GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, STRAIGHT

GYRUS ACMI, INC MULTIDEBRIDER HANDPIECE, STRAIGHT
Model Number MDHP100S
Medical Device Problem Code Output Problem (3005)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The subject device was received and evaluated.The handpiece is visually inspected for abnormalities.There were no discernible damages found on the handpiece.Moreover, the handpiece also underwent functional tests to assess the device status.The reported issue was confirmed.The handpiece was found to fail the gnd to hall b test, there was no output.The dhrs for this product have been reviewed.All records indicate that the product was manufactured, tested in accordance with all applicable procedures, and met all final product release criteria.No issues found or deviations relating to the reported failure.The definitive root cause of the handpiece not activating could be attributed to the handpiece failing the gnd to hall b test, resulting in the handpiece getting an error.However, the diego elite functional checklist showed that the handpiece undergoes a set of tests with a test console prior to being shipped out.It is necessary for the handpiece to be recognized by the console in order to move forward with the functional tests, which include basic motor activation at a specific setting.This suggests that the handpiece was shipped free from damages resulting in the inability to be operated.This may mean the damages incurred may be a result of transportation or user handling.Olympus will continue to monitor complaints for this device.
 
Event or Problem Description
It was reported that during an unknown procedure the device was found not functioning as intended.The device was plugged in and did not work.There was no patient harm or injury reported due to the event.No user injury reported.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the customer on (b)(6) 2021.The customer stated that the event occurred during a endoscopic sinus surgery.There was no delay in the procedure.The procedure was completed using a different device (model and serial number of replacement device not provided).No other devices were involved or replaced in this event.There was no patient injury as a result of this event.The device did turn on, it just did not recognize the handpiece.The facility did not provide any patient demographics.

Brand Name
MULTIDEBRIDER HANDPIECE, STRAIGHT
Common Device Name
MULTIDEBRIDER HANDPIECE, STRAIGHT
Manufacturer (Section D)
GYRUS ACMI, INC
136 turnpike road
southborough MA 01772
MDR Report Key11225138
Report Number1037007-2021-00012
Device Sequence Number17159157
Product Code GEI
UDI-Device Identifier00821925027756
UDI-Public00821925027756
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K123429
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMDHP100S
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/29/2020
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/29/2020
Supplement Date Received by Manufacturer01/28/2021
Initial Report FDA Received Date01/25/2021
Supplement Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1